Alert archive / Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 49, NWS Blacksburg, VA

June 12, 2010Tazewell County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 12, 2010, 7:59 PM EDT for Tazewell County, Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2010, 7:59 PM EDT (23:59 UTC)
Expired
Jun 13, 2010, 2:00 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Tazewell County, VA

The radar

The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 10:00 PM EDTFLASH FLOODTazewell, VAFLASH FLOODING OF ROADS AND ROAD CLOSURES NEAR HIGH SCHOOL WITH RAPIDLY FLOWING WATER IN EXCESS OF 6 INCHES DEPTH ON SOME ROADS IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 121 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 12.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2010-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2010-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
393 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WGUS51 KRNK 122359
FFWRNK
VAC185-130600-
/O.NEW.KRNK.FF.W.0049.100612T2359Z-100613T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
759 PM EDT SAT JUN 12 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TAZEWELL COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 200 AM EDT SUNDAY.

* AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JEWELL RIDGE...RICHLANDS AND TAZEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3719 8183 3720 8178 3725 8175 3721 8167
      3721 8154 3726 8149 3728 8142 3734 8136
      3724 8122 3721 8128 3718 8127 3715 8133
      3712 8127 3709 8127 3705 8144 3702 8145
      3693 8167 3697 8170 3697 8178 3713 8191

$$

DS
1 follow-up statement
400 
WGUS71 KRNK 130201
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1001 PM EDT SAT JUN 12 2010

VAC185-130600-
/O.CON.KRNK.FF.W.0049.000000T0000Z-100613T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-
1001 PM EDT SAT JUN 12 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
TAZEWELL COUNTY...

AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE LIGHT TO MODERATE RAIN SHOWERS MOVING ACROSS THE WARNED 
AREA. ADDITIONAL HEAVY RAIN PRODUCING THUNDERSTORMS ARE EXPECTED TO 
MOVE THROUGH THE COUNTY CLOSER TO MIDNIGHT. THE HEAVIEST 
RAINFALL...AROUND TWO TO TWO AND ONE HALF INCHES...HAS BEEN ACROSS 
THE CENTRAL PORTION OF THE COUNTY...INCLUDING THE COMMUNITY OF 
TAZEWELL. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIPTOP...
POCAHONTAS...JEWELL RIDGE...GRATTON...GLEN BURKE...BOISSEVAIN...
BLUEFIELD...BANDY AND AMONATE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 3719 8183 3720 8178 3725 8175 3721 8167
      3721 8154 3726 8149 3728 8142 3734 8136
      3724 8122 3721 8128 3718 8127 3715 8133
      3712 8127 3709 8127 3705 8144 3702 8145
      3693 8167 3697 8170 3697 8178 3713 8191

$$

DS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 7:22 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 12, 7:22 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT SAT JUN 12 2010

.SYNOPSIS...
A VERY WARM AND MOIST ATMOSPHERE WILL PERSIST OVER THE MID
APPALACHIAN AND MID ATLANTIC REGION FOR THE NEXT COUPLE OF
DAYS...MAINTAINING THE THREAT FOR SHOWERS AND THUNDERSTORMS.
A WEAK COOL FRONT WILL MOVE SOUTHEAST THROUGH THE AREA ON TUESDAY
BEFORE STALLING JUST TO THE SOUTH OF THE AREA ON WEDNESDAY. THIS
FRONT WILL BRING SLIGHTLY COOLER TEMPERATURES BACK INTO THE AREA
BY MID WEEK...BUT ITS PROXIMITY WILL ALSO MAINTAIN A CONTINUED
THREAT OF DAILY SHOWERS OR THUNDERSTORMS.

&&

.NEAR TERM /THROUGH SUNDAY/...
SENDING A QUICK UPDATE TO LOWER POPS ACROSS THE EAST THIS EVENING
AND OVER THE NW LATER ON AS THE WAVE EXITS. WILL CONTINUE CAT POPS
OVER THE FAR WEST/SW WHERE PERSISTENT SHRA LOOKS TO KEEP GOING A
FEW MORE HOURS. REMAINDER UNCHANGED FOR NOW. PREVIOUS DISCUSSION BELOW...

KFCX 88D SHOWED THE LINE OF THUNDERSTORMS MOVING EAST ACROSS EASTERN
PORTION OF CWA THIS AFTERNOON. ADDITIONAL SHOWERS AND SOME EMBEDDED
THUNDERSTORMS ARE TAILING THE MAIN LINE OF CONVECTION.  WRFARW-RNK
AND RUC HAVE MAIN BAND OF CONVECTION MOVING TO THE COAST THIS
EVENING WITH ADDITIONAL SCT STORMS IN ITS WAKE. LIKE THE WAY THE NAM
BRINGS THE SCT STORMS TO THE EAST BEST AND THEN TAPPER OFF AFTER
06Z/2AM TONIGHT.

SHOWERS AND A FEW THUNDERSTORMS CONTINUES INTO TONIGHT AS SHORTWAVE
MOVES ACROSS THE REGION. ANY TRAINING OF ECHOES WITH HEAVY RAINS
(PWATS AROUND 1.5 INCH) MAY RESULT IN SOME LOCAL FLOODING PROBLEMS.
AT THIS TIME...DO NOT EXPECT WIDESPREAD FLOODING WITH STORMS MOVING
FAIRLY WELL TO THE EAST THIS AFTERNOON. WENT WITH WARMER ADJMET LOW
TEMPERATURES WITH LOWS FROM THE MID 60S TO AROUND 70.

WEAK SHORTWAVES WILL BE PASSING THROUGH A NEARLY ZONAL UPPER FLOW
SUNDAY. THE COMBINATION OF RICH LOW LEVEL MOISTURE...SFC TROF AND
LEFTOVER BOUNDARIES WILL RESULT IN SCT SHOWERS AND THUNDERSTORMS
SUNDAY. THE BEST CHANCE OF CONVECTION WILL BE IN THE AFTERNOON AND
EVENING AND IS EXPECTED TO BE CONCENTRATED ALONG THE BLUE RIDGE
MOUNTAINS AND WEST. SUNDAY WILL BE HOT AND HUMID WITH MAX
TEMPERATURES CLOSE TO ADJMETBC RISING INTO THE MID 80S IN THE WEST
TO LOW TO MID 90S IN THE EAST.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
ACTIVE WEATHER WILL CONTINUE THROUGH TUESDAY AS DEEP UPPER TROF
OVER THE WESTERN PORTION OF THE NATION GRADUALLY FILLS...AND AS
UPPER RIDGE OVER THE SOUTHEAST STATES GRADUALLY WEAKENS. SERIES OF
SHORT WAVE TROFS ROTATING AROUND BASE OF UPPER TROF...AND THEN UP
AND OVER CREST OF UPPER RIDGE...WILL MAINTAIN A DAILY THREAT OF
PRECIPITATION INTO TUESDAY UNTIL REMNANTS OF UPPER SYSTEM GET
CAUGHT IN NORTHERN STREAM AND PUSH EAST INTO THE GREAT
LAKES...ALLOWING BAROCLINIC ZONE AND COOL FRONT TO PUSH SOUTH
THROUGH THE BLACKSBURG AREA ON TUESDAY.

UNTIL THEN...AREA WILL REMAIN IN BAROTROPIC ENVIRONMENT WITH
RELATIVELY WEAK LAPSE RATES...BUT WITH VERY HIGH PRECIPITABLE
WATER AND SLOWLY INCREASING LOW LEVEL WESTERLY SHEAR.
PRECIPITATION LOADING WILL CONTINUE TO SUPPORT MAINLY DIURNALLY
DRIVEN THREAT FOR SEVERE WEATHER...AND POSSIBLY EVEN SOME
LOCALIZED FLASH FLOODING...BUT CORFEDI VECTORS THROUGH THE PERIOD
GRADUALLY INCREASE SUCH THAT STORMS SHOULD MAINTAIN EASTWARD
PROPAGATION AND REMAIN OUTFLOW DRIVEN...THEREBY MINIMIZING ANY
LARGER SCALE FLOOD THREAT DESPITE VERY HIGH PWATS.

DEEP LOWER TROPOSPHERIC MOISTURE...MOIST GROUND...AND HIGH DEW
POINTS SHOULD ASSURE LIMITED DIURNAL TEMPERATURE CURVE THROUGH
TUESDAY...WITH HIGHS MAINLY IN THE 90S EAST OF THE BLUE
RIDGE..WITH UPPER 70S AND MID 80S IN THE MOUNTAINS. OVERNIGHT LOWS
WILL GENERALLY BE IN THE 60S ACROSS THE ENTIRE AREA...WITH
EXCEPTION OF URBAN AREAS...WHERE OVERNIGHT LOWS MAY NOT FALL MUCH
BELOW 70F. ARRIVAL OF COOLER AND SLIGHTLY DRIER AIR LATER TUESDAY
INTO TUESDAY NIGHT SHOULD HOLD TEMPERATURES IN THE 80S BY DAY IN
MOST AREAS...WITH READINGS FALLING INTO THE 50S ACROSS THE HIGHER
TERRAIN AND MOUNTAIN VALLEYS...WITH 60S EAST ON TUESDAY NIGHT.

MOS GUIDANCE QUITE SIMILAR AND GENERALLLY FOLLOWED WITH EXCEPTION
OF NORMAL TWEAKS MADE TO REFLECT LOCAL CLIMATOLOGY.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
POST FRONTAL SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE
BLACKSBURG FORECAST AREA DURING THE MID AND LATE WEEK PERIOD...BUT
SOME QUESTION STILL REMAINS ON JUST HOW FAR SOUTH THE FRONT WILL
BE ABLE TO PUSH BEFORE STALLING AND THEN RETURNING NORTHEAST AS A
WARM FRONT. BOUNDARY MAY BE CLOSE ENOUGH TO MAINTAIN MAINLY
DIURNALLY-DRIVEN THREAT OF SHOWERS AND THUNDERSTORM...WITH THREAT
LIKELY TO INCREASE AS THE WEEK PROGRESSES AS NEXT UPSTREAM TROF
OVER THE NORTHWESTERN PORTION OF THE NATION CAUSES DOWNSTREAM UPPER
RIDGE TO BUILD BACK OVER THE GULF COAST INTO THE SOUTHEASTERN
STATES...RESULTING IN BACKING FLOW ALOFT AND RETURN TO WARM MOIST
ADVECTION PATTERN.

HPC GUIDANCE GENERALLY FOLLOWED THROUGH THE LONG TERM PERIOD...WHICH
MAINTAINS TEMPERATURES CLOSE TO SEASONAL NORMALS ALONG WITH LOW
THREAT OF DIURNALLY DRIVEN SHOWERS/THUNDERSTORMS.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
BANDS OF CONVECTION CONTINUE ACROSS THE WEST THIS EVENING UNDER
EXITING UPPER VORT THAT SHOULD MOVE EAST OF THE REGION OVERNIGHT.
GIVEN DEEP WESTERLY FLOW IN THE WAKE OF THE EARLIER LINE OF
TSRA...EXPECT MOST OF THE LOWER CIGS AND VSBYS WITH THE RAINFALL
TO STAY ACROSS SE WVA OVER THE NEXT COUPLE OF HOURS BEFORE THE
PRECIP FADES. HOWEVER GIVEN RATHER LIGHT NATURE TO THE RAIN LIKELY
WILL ONLY SEE MVFR CONDITIONS...MAINLY IN POCKETS OF HEAVIER SHRA
THRU ABOUT 10 OR 11 PM AT THIS POINT. SOME OF THE SHOWERS MAY
BLEED SE INTO THE ROANOKE AREA BUT LIGHT ENOUGH FOR MAINLY VFR IN
LIGHT SHOWERS AND AC CIGS. SPRINKLES OR LIGHT SHOWERS ALSO
POSSIBLE ACROSS THE EAST BUT MAINLY KLYH BEFORE THE ACTIVITIY
DIMINISHES. ONCE THE RAIN ENDS...LIKELY LOOKING AT OVERALL MVFR
LATER ON IN PATCHY FOG ESPCLY WHERE RAIN OCCURRED AND PERHAPS A
PERIOD OF IFR IN THE VALLEYS SUCH AS KLWB AND KLYH TOWARD
DAYBREAK.

THE UNSETTLED WEATHER CONTINUES SUNDAY INTO MONDAY WITH LOTS OF
MOISTURE AROUND. CONVECTION ON SUNDAY MAY BE HINDERED BY WESTERLY
FLOW IN THE WAKE OF THE PASSING EARLIER IMPULSE BUT ENOUGH
CONVERGENCE ON THE WESTERN SLOPES FOR LATE DAY STORMS BUT LESS
ACROSS THE EAST UNLESS A MORE WELL DEFINED INDUCED VORT MOVES
ACROSS. LATEST BUFKIT AND SHORT RANGE MODELS ALSO SHOW SOME DRYING
ALOFT DURING THE AFTERNOON SO THINKING LESS COVERAGE AND MAINLY IN
SE WVA TOWARD THE END OF THE TAF PERIOD. THUS INCLUDED A VCTS
MENTION AT KBLF/KLWB AND CB AT KROA WHILE LEAVING OUT ACROSS THE
EAST.

LOOKS LIKE BEST DAILY COVERAGE INTO EARLY NEXT WEEK WILL BE ACROSS
SE WVA WHERE LIFT WILL BE AIDED BY WESTERLY CONVERGENCE AND
PERHAPS ANOTHER WEAK TROF/FRONT APPROACHING FROM THE WEST ON
MONDAY. THIS BOUNDARY LOOKS TO LINGER AROUND THRU MIDWEEK WITH
ADDITIONAL PERIODS OF LATE DAY MVFR POSSIBLE IN SHRA/TSRA.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WERT
NEAR TERM...JH/KK
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...JH/KK
Hazardous weather outlook, Jun 12, 12:46 PM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1246 PM EDT SAT JUN 12 2010

VAZ007-009>011-018>020-023-024-WVZ042>045-131700-
TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-
ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
1246 PM EDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME STORMS MAY HAVE VERY HEAVY RAIN...HAIL AND GUSTY WINDS. ANY TRAINING
OF THUNDERSTORMS WITH HEAVY RAIN OVER THE SAME LOCATIONS MAY LEAD TO
FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ012>017-022-032>035-043>047-058-059-131700-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
1246 PM EDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME THUNDERSTORMS MAY BE SEVERE WITH HEAVY RAIN...HAIL AND
DAMAGING WINDS. ANY TRAINING OF THUNDERSTORMS WITH HEAVY RAIN OVER
THE SAME LOCATIONS COULD LEAD TO LOCAL FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 12, 5:49 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
549 PM EDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     TSTM WND DMG     GRETNA                  36.95N 79.37W
06/12/2010                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TREE DOWN BLOCKING STRAIGHT STONE RD.

&&

WERT
Local storm report, Jun 12, 5:52 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     DRY FORK                36.75N 79.42W
06/12/2010                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TREE DOWN BLOCKING NORTHBOUND LANE OF FRANKLIN TPK.

&&

WERT
Local storm report, Jun 12, 5:56 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     TSTM WND DMG     GRETNA                  36.95N 79.37W
06/12/2010                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TREE DOWN BLOCKING ONE LANE OF ZION RD.

&&

WERT
Local storm report, Jun 12, 6:14 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 PM EDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND DMG     1 N MADISON HEIGHTS     37.43N 79.13W
06/12/2010                   AMHERST            VA   LAW ENFORCEMENT

            TREES DOWN IN MADISON HEIGHTS ALONG WITH LARGE ROAD SIGN
            BLOWN OVER ON RT 29.

&&
Special weather statement, Jun 12, 7:08 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
708 PM EDT SAT JUN 12 2010

VAZ007-WVZ042-122345-
MERCER WV-TAZEWELL VA-
708 PM EDT SAT JUN 12 2010

...A STRONG THUNDERSTORM WILL AFFECT MERCER AND TAZEWELL COUNTIES...

AT 706 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
WELCH...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR BOISSEVAIN AROUND 730 PM AND BLUEFIELD AROUND
745 PM.

LAT...LON 3721 8160 3721 8154 3726 8149 3728 8142
      3738 8134 3731 8109 3722 8125 3721 8128
      3720 8127 3708 8148

DS
Special weather statement, Jun 12, 7:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT SAT JUN 12 2010

VAZ007-010-012-130015-
BLAND VA-TAZEWELL VA-WYTHE VA-
746 PM EDT SAT JUN 12 2010

...STRONG THUNDERSTORMS WILL AFFECT BLAND...TAZEWELL AND WYTHE
COUNTIES...

AT 743 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTH OF BLUEFIELD TO BURKES GARDEN TO 7 MILES WEST OF TAZEWELL...
MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR ASBERRYS AROUND 800 PM.

LAT...LON 3723 8175 3718 8143 3725 8124 3724 8121
      3726 8117 3703 8101 3695 8127 3697 8140
      3701 8144 3699 8147 3702 8147 3700 8154
      3701 8161 3721 8177

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 10:24 AM EDTSpecial Weather StatementRNKSmyth, Tazewell51 min
Jun 12, 11:36 AM EDTSpecial Weather StatementRNKAlleghany, Bath, Craig, City of Covington54 min
Jun 12, 11:50 AM EDTSevere Thunderstorm WarningRNKBland, Carroll, Floyd, Montgomery, Pulaski, Wythe and 1 more55 min
Jun 12, 12:21 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick54 min
Jun 12, 12:37 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin53 min
Jun 12, 1:27 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Martinsville49 min
Jun 12, 1:33 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Franklin, Roanoke, Rockbridge and 4 more57 min
Jun 12, 2:06 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, Halifax, Henry and 3 more54 min
Jun 12, 2:30 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, City of Lynchburg60 min
Jun 12, 2:49 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte71 min
Jun 12, 2:55 PM EDTSpecial Weather StatementRNKCity of Danville50 min
Jun 12, 3:02 PM EDTSpecial Weather StatementRNKHalifax58 min
Jun 12, 3:19 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham41 min
Jun 12, 7:08 PM EDTSpecial Weather StatementRNKBland37 min
Jun 12, 7:46 PM EDTSpecial Weather StatementRNKBland, Tazewell29 min

Nearby

Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.